Alert archive / Ohio / Flash Flood Warnings in 2018
Flash Flood Warning 26, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 19, 2018, 6:13 PM EDT for Lewis County, Kentucky; Adams County, Scioto County, Ohio. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2018, 6:13 PM EDT (22:13 UTC)
- Expired
- Jun 19, 2018, 8:31 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lewis County, KY, Adams County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 104 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1189 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
776
WGUS51 KILN 192213
FFWILN
KYC135-OHC001-145-200115-
/O.NEW.KILN.FF.W.0026.180619T2213Z-180620T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
613 PM EDT TUE JUN 19 2018
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Northeastern Lewis County in northeastern Kentucky...
Southeastern Adams County in southwestern Ohio...
Southwestern Scioto County in southwestern Ohio...
* Until 915 PM EDT.
* At 612 PM EDT, radar indicated that thunderstorms had produced
heavy rain across the warned area. Over two inches of rain have
already fallen. Heavy rain continues to fall with another inch
possible. Runoff from this excessive rainfall will cause flash
flooding to occur.
* Some locations that will experience flooding include...
Vanceburg, Rome, Blue Creek, Concord, Sandy Springs, Buena Vista in
Scioto County, Saint Paul, Firebrick, Carrs, Kinniconick, Tannery,
Turkey Creek Lake, Friendship, Garrison, Rexton and West
Portsmouth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3874 8353 3883 8304 3872 8303 3870 8304
3868 8303 3866 8304 3866 8305 3864 8305
3863 8307 3862 8307 3861 8308 3860 8307
3857 8310 3855 8310 3851 8337
$$
Novak1 follow-up statement
933
WGUS71 KILN 200031
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
831 PM EDT TUE JUN 19 2018
KYC135-OHC001-145-200041-
/O.CAN.KILN.FF.W.0026.000000T0000Z-180620T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lewis KY-Adams OH-Scioto OH-
831 PM EDT TUE JUN 19 2018
...THE FLASH FLOOD WARNING FOR NORTHEASTERN LEWIS...SOUTHEASTERN
ADAMS AND SOUTHWESTERN SCIOTO COUNTIES IS CANCELLED...
The heavy rain has ended and flooding is no longer expected to pose a
threat.
Please report previous flash flooding to the National Weather Service
by going to our website at weather.gov/iln and submitting your report
via social media.
LAT...LON 3874 8353 3883 8304 3872 8303 3870 8304
3868 8303 3866 8304 3866 8305 3864 8305
3863 8307 3862 8307 3861 8308 3860 8307
3857 8310 3855 8310 3851 8337
$$
KCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 3:53 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 19, 3:53 PM EDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 353 PM EDT Tue Jun 19 2018 .SYNOPSIS... A slow moving cold front pushing through a moist and unstable airmass will produce thunderstorms tonight and Wednesday. Thunderstorm chances are forecast to diminish on Thursday as the front drops south of the Ohio River. Numerous thunderstorms are expected again on Friday ahead of low pressure lifting through the Great Lakes. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Convection has developed as expected along a slow moving front extending NW to SE across the middle of our FA. The convection is being fed by a moist airmass containing over 2 inches PWAT, and near record surface dew points close to 80. Rather modest wind shear appears to be limiting the severe weather threat. Thunderstorms have so far resulted in wind gusts close to 30 knots, and torrential rainfall requiring flood advisories. Went with categorical pops in the band of most concentrated convection near the front, down to chance pops to the north and south of the boundary. Expect thunderstorms to wind down gradually through the evening with loss of daytime heating. Later tonight, the front will lift farther north ahead of low pressure forming over Northern Indiana. This should keep thunderstorm chances confined to northern locations later in the overnight hours, when lows near 70 are forecast. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... Wave of low pressure will be exiting to the east on Wednesday, while the front remains draped over the region. Showers and thunderstorms will continue, and strong cells with heavy downpours will be probable in an atmosphere still containing close to 2 inches PWAT. Moist sounding profiles indicate a lower threat for downbursts. Thunderstorms chances decrease Wednesday night when the front is forecast to sag south of the Ohio River. Modest cold advection will allow high temperatures in the low to mid 80s, and lows in the 60s. && .LONG TERM /THURSDAY THROUGH TUESDAY/... Appears that front will be stall near or just south of the southern part of the forecast area to begin the period. This will be the primary focus for showers and thunderstorms during the day. A closed mid level low will drop in the mid Mississippi Valley and then gradually open up and lift into the region late in the week. Approach of this system will cause showers and thunderstorms to increase in coverage Thursday night and continue into Friday as the front lifts north across the region. Convection may continue into Friday evening, especially in eastern counties, until the system passes off to the east. High pressure will briefly cross the area early in the weekend. But a northern stream short wave will swing southeast on Sunday. This may bring additional showers and thunderstorms across the southern counties. Stronger high pressure will build across the Great Lakes bringing a return to dry conditions for Monday and Tuesday. Highs will generally be within a few degrees of normal. Lows will be above normal through the remainder of the week but then fall back closer to normal early next week. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... Thunderstorms developing near a slow moving west to east oriented boundary will impact aviation. At this point it appears that DAY CMH LCK and ILN will receive greater effects early this afternoon, so went with tempo groups containing IFR conditions and 32 knot wind gusts in thunderstorms starting at issuance time. CVG and LUK may escape main impacts for a couple of hours being farther south and away from the front, before weather deteriorates later this afternoon. Expect some improvement this evening as storms lose strength with loss of daytime heating. However, look for showers to remain in the vicinity into the overnight hours due to the presence of the slowly moving boundary, enhanced by low pressure forming in Northern Indiana. Showers return Wednesday when the boundary is forecast to sag toward the Ohio River behind the low. OUTLOOK...Showers and thunderstorms are possible at times through Saturday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Coniglio NEAR TERM...Coniglio SHORT TERM...Coniglio LONG TERM... AVIATION...Coniglio
Hazardous weather outlook, Jun 19, 4:03 AM EDT, 14 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 403 AM EDT Tue Jun 19 2018 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-073-074-201200- Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking- Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Ross-Hocking- 403 AM EDT Tue Jun 19 2018 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio, South Central Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Showers and thunderstorms are expected today. Some storms may become severe this afternoon and evening with the primary threat of damaging winds. In addition, where heavy rainfall occurs, there will be the potential for flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorms are expected again on Wednesday. A few strong to severe storms may occur during the afternoon and evening with the primary threat of damaging winds. In addition, where heavy rainfall occurs, there will be the potential for flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening. INZ066-073>075-080-KYZ089>100-OHZ070>072-077>082-088-201200- Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone- Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Butler-Warren-Clinton-Hamilton-Clermont-Brown-Highland-Adams-Pike- Scioto- 403 AM EDT Tue Jun 19 2018 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...Today and Tonight. Heat index values will rise into the upper 90s this afternoon. Showers and thunderstorms are expected today. Some storms may become severe this afternoon and evening with the primary threat of damaging winds. In addition, where heavy rainfall occurs, there will be the potential for flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorms are expected again on Wednesday. A few strong to severe storms may occur during the afternoon and evening with the primary threat of damaging winds. In addition, where heavy rainfall occurs, there will be the potential for flash flooding. Showers and thunderstorms will continue on Thursday. Where heavy rainfall occurs, there will be the potential for flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening.
In the hours before
Special weather statement, Jun 19, 4:27 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Wilmington OH
427 PM EDT TUE JUN 19 2018
OHZ034-035-192100-
Auglaize OH-Mercer OH-
427 PM EDT TUE JUN 19 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN AUGLAIZE AND
NORTHEASTERN MERCER COUNTIES UNTIL 500 PM EDT...
At 427 PM EDT, radar indicated a strong thunderstorm near Celina,
moving northeast at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Celina, Wapakoneta, St. Marys, Coldwater, Fort Shawnee, Cridersville,
Rockford, Moulton, Mendon, Buckland, Montezuma, Kossuth, Tama,
Neptune, State Route 116 at State Route 197, Carthagena and Bulkhead.
This includes I-75 in Ohio between mile markers 114 and 118.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4073 8446 4068 8445 4069 8422 4066 8422
4066 8411 4064 8411 4064 8403 4041 8460
4069 8480 4073 8480
TIME...MOT...LOC 2027Z 239DEG 59KT 4061 8461
NovakSpecial weather statement, Jun 19, 4:35 PM EDT, 1 hour 38 minutes before
Special Weather Statement National Weather Service Wilmington OH 435 PM EDT TUE JUN 19 2018 OHZ080-192100- Highland OH- 435 PM EDT TUE JUN 19 2018 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HIGHLAND COUNTY UNTIL 500 PM EDT... At 435 PM EDT, radar indicated a strong thunderstorm over Hillsboro, moving southeast at 35 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Frequent cloud-to-ground lightning... Very heavy rain... Locations impacted include... Hillsboro, Marshall, Rocky Fork Point, Highland Holiday, Russell, Rocky Fork Lake, Samantha, Rainsboro, Berrysville and Highland County Airport. Do not stay in the open or seek shelter under trees when lightning threatens. Move indoors when a thunderstorm approaches. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3924 8375 3934 8361 3919 8337 3908 8357 TIME...MOT...LOC 2035Z 311DEG 30KT 3924 8364 Novak
Local storm report, Jun 19, 4:56 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
456 PM EDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLOOD 1 NE CLARKSVILLE 39.42N 83.97W
06/19/2018 CLINTON OH 911 CALL CENTER
HIGH WATER REPORTED ALONG A PORTION OF CREEK ROAD. TIME
ESTIMATED.
&&
KCLocal storm report, Jun 19, 4:58 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
458 PM EDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLOOD 2 W WILMINGTON 39.44N 83.87W
06/19/2018 CLINTON OH 911 CALL CENTER
HIGH WATER REPORTED NEAR INTERSECTION OF MITCHELL ROAD
AND RTE 22. TIME ESTIMATED.
&&
KCLocal storm report, Jun 19, 4:59 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
459 PM EDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLOOD E CUBA 39.36N 83.86W
06/19/2018 CLINTON OH 911 CALL CENTER
HIGH WATER REPORTED NEAR INTERSECTION OF OHIO 350 AND
CUBA ROAD. TIME ESTIMATED.
&&
KCSpecial weather statement, Jun 19, 5:10 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Wilmington OH
510 PM EDT TUE JUN 19 2018
OHZ026-035-043>045-192200-
Auglaize OH-Logan OH-Shelby OH-Hardin OH-Union OH-
510 PM EDT TUE JUN 19 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN SHELBY...
LOGAN...AUGLAIZE...SOUTHWESTERN HARDIN COUNTIES IN WEST CENTRAL OHIO
AND NORTHWESTERN UNION COUNTIES IN CENTRAL OHIO UNTIL 600 PM EDT...
At 510 PM EDT, radar indicated strong thunderstorms along a line
extending from near Spencerville In Allen County to near Marysville,
moving east at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 30 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Marysville, Bellefontaine, Wapakoneta, St. Marys, Fort Shawnee,
Cridersville, Jackson Center, Russells Point, Botkins, Lakeview,
Waynesfield, Belle Center, West Mansfield, Chippewa Park, Northwood,
Moulton, Roundhead, Rushsylvania, Huntsville and Buckland.
This includes I-75 in Ohio between mile markers 104 and 118.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when thunderstorms approach.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4066 8422 4066 8411 4064 8411 4065 8390
4033 8325 4019 8344 4021 8350 4023 8350
4023 8355 4056 8446 4057 8446 4069 8432
4069 8422
TIME...MOT...LOC 2110Z 247DEG 16KT 4063 8437 4021 8346
NovakThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:24 PM EDT | Special Weather Statement | ILN | Greene | 36 min |
| Jun 19, 2:04 PM EDT | Special Weather Statement | ILN | Pickaway | 41 min |
| Jun 19, 2:08 PM EDT | Special Weather Statement | ILN | Clinton | 52 min |
| Jun 19, 2:33 PM EDT | Areal Flood Advisory | ILN | Clark, Greene | 4 hr |
| Jun 19, 2:38 PM EDT | Special Weather Statement | ILN | Fayette | 37 min |
| Jun 19, 3:14 PM EDT | Special Weather Statement | ILN | Ross | 46 min |
| Jun 19, 3:16 PM EDT | Special Weather Statement | ILN | Warren | 44 min |
| Jun 19, 3:21 PM EDT | Areal Flood Advisory | ILN | Ross | 4 hr |
| Jun 19, 3:39 PM EDT | Areal Flood Advisory | ILN | Clinton, Warren | 4 hr |
| Jun 19, 3:54 PM EDT | Special Weather Statement | ILN | Shelby | 36 min |
| Jun 19, 4:27 PM EDT | Special Weather Statement | ILN | Mercer | 33 min |
| Jun 19, 4:35 PM EDT | Special Weather Statement | ILN | Highland | 25 min |
| Jun 19, 5:04 PM EDT | Areal Flood Advisory | ILN | Darke | 74 min |
| Jun 19, 5:10 PM EDT | Special Weather Statement | ILN | Auglaize, Logan, Union | 50 min |
| Jun 19, 5:41 PM EDT | Areal Flood Advisory | ILN | Adams, Scioto | 3 hr |
| Jun 19, 6:16 PM EDT | Special Weather Statement | ILN | Mercer | 44 min |
Nearby
Flash Flood Warnings in Ohio, 2018Flash Flood Warnings in Kentucky, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.